Yes. The shape of the Lomotil (diphenoxylat and atropine) molecule is similar to opioid molecules, and thus sits on the same receptors. All opiods slow bowels, and thus treat diarrhea, no matter the cause.
I have an ongoing diarrhea from last week. I tried imodium (loperamide) and lomotil but they didn't work. What to do?
Irritabel bowel synd. You most likely have irritable bowel syndrome. Avoid stress (ha! Ha!) - easier said than done. But also really be careful with your diet and learn how your body responds to some foods. Also regular exercise - walking or yoga and pilates will also help. Good luck - a chronic state you will need to live with and better conquer it fast before it makes you miserable.
Diarrhea. One week of diarrhea of acute onset suggests some form of infection. Stool exam for the presence of wbcs and culture and tests for giardia may be done if this does not resolve. Suggest you see a doctor and get this worked out. Doubt that this is irritable bowel or new onset inflammatory bowel disease if you have not had these previously.
I am on augmentim for 10 days for a sinus infection and have had diarrhea, is it ok to take Imodium (loperamide) while on this antibiotic?
C.difficile needs Rx. C.difficile is pathogenic in older children & adults (whose colonic microflora are altered by antibiotics, chemotherapy, salmonella/shigella). C.diff causes pseudomembranous & other colitis, complicates inflammatory bowel disease, causes fulminant transmural extension, perforation with peritonitis, toxic megacolon. Florastor may help as probiotic, but a prescription therapy may be needed. Get eval.
Why do I have constant non-stop diarrhea? My doctor just prescribes imodium (loperamide) and antibiotics hoping it will stop. Imodium (loperamide) doesn't even work anymore.
Stool Testing. This is not normal. One must seek out the cause of the problem. This is done with both cultures and other studies of the stool and through examination such as colonoscopy done by a GI specialist.
Diarrhea because of clindamycim 7days. Stopped antibiotics, tried imodium, (loperamide) pepto dismal, diphen/atrop, probiotics for 4 days. Eating white toast, banana n rice. Still no cured. What do I do? Thanks
See your doc. Persistent diarrhea after antibiotics is concerning for overgrowth and infection with Clostridium Difficile. See the doc who prescribed your Abx if possible.
? C.diff infection? Persistant antibiotic related diarrhea may be caused by the bacteria C.difficile. The usual treatment is to due a stool test and start metronidazole while awaiting the results. If the test shows presence to the bacteria or the bacterial toxin then the medication is continued for 10-14 days. For more information see: http://bit. Ly/1DK50Kz.
See doctor. And get your stool checked for c.difficile.
You have C.difficile. Until proven otherwise. Get checked out and get started on Flagyl ASAP.
Either, not both. Pepto bismol (bismuth subsalicylate), is used to relieve diarrhea, stomach upset, heartburn, stomach acidity, and nausea. Imodium (loperamide), is used in the treatment of diarrhea. There will seldom be a need for both, but there is no significant interaction that should prevent your taking them together, although generally unnecessary.
No. If you have diarrhea from salmonella, you can take clear liquids and a bland diet until the diarrhea resolves. You should not take imodium, (loperamide) as it will hold the bacteria in with the stool and cause your body to take extra time to clear it out of your system. If you develop fever, abdominal pain or blood in the stool you should see a doctor right away.
NO. Salmonella will pass through you quickly. You dont want to slow down the intestinal tract and keep it around any longer than necessary. Just drink plenty of fluids and keep up with fluid losses.
Depends. When was your surgery? Would not want to combine immodium & narcotic pain pills. Best is to address the issue first with avoiding fried, fatty, greasy foods. Drink plenty of water. Check with your doctor or surgeon before adding medication like this. Immidium will not correct the cause if the diarrhea either & likely to have better results with prescription cholestyramine. See your doctor.
Is it correct to let diarrhea run its natural course or take imodium (loperamide) after having 3 loose/watery stools in 2 hours?
Enteritis&Imodium. Diarrhea that abruptly starts is usually caused by an infection or ingested toxin. Our GI tracts increase motility as a method for clearing these things from our bodies faster. Medications which slow down the diarrhea also slow down this natural process. In children, these medications can be dangerous. These medications are best reserved for people at risk for dehydration, sparingly.